Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 31, 2014, 06:01:25 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 644115
  • Total Topics: 49026
  • Online Today: 162
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 113
Total: 117

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: blip? - lower cd4 - high creatine kinase levels  (Read 1338 times)

0 Members and 1 Guest are viewing this topic.

Offline walkingpoz

  • Member
  • Posts: 33
blip? - lower cd4 - high creatine kinase levels
« on: October 02, 2012, 09:53:54 AM »
hey guys,

so far everything has been going great with my isentress/truvada combo since i started it in february. but last friday i was at the clinic to get my bloodwork done and thats when the kinda bad news started. my cd4s went from being above 600 to being below 500. my VL was below 20 from april to june but now its 60. i hope thats just a blip. and i was told that i have elevated creatine kinase levels which i found out could be a side effect of isentress.
today i was in the clinic again to get some additional bloodwork done for checking the creatine kinase situation and i also asked them to screen the VL again.

do you think i have reason to worry or is it just peanuts?

im not panicking but i wished the results would have been better
10/11: CD4 554, VL 20,893
01/12: CD4 480, VL 104,000
02/12: started isentress+truvada
03/12: CD4 ?, VL 105
04/12: CD4 632, VL UD
06/12: CD4 495, VL UD
09/12: CD4 ?, VL 60
10/12: CD4 790, VL UD

Offline buginme2

  • Member
  • Posts: 3,138
Re: blip? - lower cd4 - high creatine kinase levels
« Reply #1 on: October 02, 2012, 03:16:29 PM »
Peanuts

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Re: blip? - lower cd4 - high creatine kinase levels
« Reply #2 on: October 02, 2012, 04:43:29 PM »
Wouldn't worry about the tcell counts -- they are basically in the same general range as they were (plus or minus the usual random variation level).  And the viral load looks like it could well be a blip.  Its still very low in absolute terms.

How high are your CPK levels?  Its usually only worrisome if they are a multiple of the outer range limit (e.g. 5 times or 7 times the outer limit).  I seem to recall mine were about 7 or 8 times the range.  It was a little nervous-making because there was all this muttering about rhabdomyolosis.  But all that happened was I went on a different drug and the CPK levels went back down and the muscle soreness went away.  I think all that is still memorialized in my sig line.  At any rate, wouldn't fret, as long as you have a doc that is on top of it and other drugs available.

By the way, if you work out shortly before your blood draw it can give you mildly elevated CPK levels in your bloodwork -- but that's not a cause for concern, just shows you had a hard workout (CPK is released when muscle fiber breaks down). 

For me (and I think for most folks who have to switch) it was Isentress that was the culprit, but apparently there are a few cases where it's triggered by the Truvada.

Best
Assurbanipal

P.S. I see you called it creatine kinase and I automatically referred to it as creatine phosphokinase (CPK).  It is the same as creatine kinase; just diffferent names for the same biological compound. (In biochem class, back in the dark ages, they called it CPK)
5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline walkingpoz

  • Member
  • Posts: 33
Re: blip? - lower cd4 - high creatine kinase levels
« Reply #3 on: October 04, 2012, 08:01:47 AM »
thanks guys ... seems like i really had nothing to worry about ... VL is undetectable again, cd4 went up and my doctor said the creatine kinase is alright too
10/11: CD4 554, VL 20,893
01/12: CD4 480, VL 104,000
02/12: started isentress+truvada
03/12: CD4 ?, VL 105
04/12: CD4 632, VL UD
06/12: CD4 495, VL UD
09/12: CD4 ?, VL 60
10/12: CD4 790, VL UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.